Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 89, NWS Houston/Galveston, TX

November 25, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Nov 25, 2021, 3:53 AM CST. It took effect at Nov 25, 2021, 1:00 PM CST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2021, 3:53 AM CST (09:53 UTC)
In effect from
Nov 25, 2021, 1:00 PM CST
Expired
Nov 26, 2021, 3:00 PM CST
In force
26 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

660 
WHUS74 KHGX 250953
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
353 AM CST Thu Nov 25 2021

GMZ370-375-251800-
/O.NEW.KHGX.SC.Y.0088.211125T0953Z-211125T1500Z/
/O.NEW.KHGX.SC.Y.0089.211125T1900Z-211127T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
353 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CST FRIDAY...

* WHAT...For the first Small Craft Advisory, seas 4 to 6 ft. For
  the second Small Craft Advisory, north winds 15 to 25 kt with
  gusts up to 30 kt and seas 7 to 9 ft expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...For the Small Craft Advisory, until 9 AM CST this 
  morning. For the Small Craft Advisory, from 1 PM this 
  afternoon to 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-335-251800-
/O.NEW.KHGX.SC.Y.0089.211125T1900Z-211126T1200Z/
Matagorda Bay-Galveston Bay-
353 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM CST FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and 
  rough expected.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...From 1 PM this afternoon to 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-251800-
/O.NEW.KHGX.SC.Y.0089.211125T1900Z-211126T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
353 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
NOON CST FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...From 1 PM this afternoon to noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
629 
WHUS74 KHGX 251533
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
933 AM CST Thu Nov 25 2021

GMZ330-335-260000-
/O.CON.KHGX.SC.Y.0089.211125T1900Z-211126T1200Z/
Matagorda Bay-Galveston Bay-
933 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 AM CST FRIDAY...

* WHAT...North winds 15 to 25 knots with rough bay waters.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...From 1 PM this afternoon to 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-260000-
/O.CON.KHGX.SC.Y.0089.211125T1900Z-211126T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
933 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO NOON CST FRIDAY...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  expected.

* WHERE...Parts of the Gulf of Mexico.

* WHEN...From 1 PM this afternoon to noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-260000-
/O.CON.KHGX.SC.Y.0089.211125T1900Z-211127T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
933 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 PM CST FRIDAY...

* WHAT...North winds 15 to 25 knots with gusts up to 35 knots and
  seas 6 to 8 feet expected.

* WHERE...Parts of the Gulf of Mexico.

* WHEN...From 1 PM this afternoon to 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
087 
WHUS74 KHGX 252110
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
310 PM CST Thu Nov 25 2021

GMZ330-335-260600-
/O.CON.KHGX.SC.Y.0089.000000T0000Z-211126T1200Z/
Matagorda Bay-Galveston Bay-
310 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...North winds 15 to 25 knots with rough bay waters.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Through 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-260600-
/O.CON.KHGX.SC.Y.0089.000000T0000Z-211126T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
310 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  expected.

* WHERE...Parts of the Gulf of Mexico.

* WHEN...Through noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-260600-
/O.CON.KHGX.SC.Y.0089.000000T0000Z-211127T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
310 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...North winds 15 to 25 knots with gusts up to 35 knots 
  and seas 6 to 8 feet expected.

* WHERE...Parts of the Gulf of Mexico.

* WHEN...Through 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
894 
WHUS74 KHGX 260242
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
842 PM CST Thu Nov 25 2021

GMZ330-335-261045-
/O.CON.KHGX.SC.Y.0089.000000T0000Z-211126T1200Z/
Matagorda Bay-Galveston Bay-
842 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...North winds 15 to 25 knots with gusts to around 30 knots
  and rough bay waters.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Through 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Expect the strongest winds on the lowest
  portions of the bays.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-261045-
/O.CON.KHGX.SC.Y.0089.000000T0000Z-211126T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
842 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...North winds 15 to 25 knots with gusts to around 30 knots 
  expected.

* WHERE...Parts of the Gulf of Mexico.

* WHEN...Through noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-261045-
/O.CON.KHGX.SC.Y.0089.000000T0000Z-211127T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
842 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...North winds 15 to 25 knots with gusts near gale up to 35
  knots. Seas of 6 to 8 feet are expected.

* WHERE...Parts of the Gulf of Mexico.

* WHEN...Through 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
641 
WHUS74 KHGX 261013
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
413 AM CST Fri Nov 26 2021

GMZ330-335-261200-
/O.CON.KHGX.SC.Y.0089.000000T0000Z-211126T1200Z/
Matagorda Bay-Galveston Bay-
413 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...North winds 15 to 25 knots with gusts to around 30 
  knots and rough bay waters.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Through 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-261800-
/O.CON.KHGX.SC.Y.0089.000000T0000Z-211126T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
413 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 15 to 25 knots with gusts to around 30 
  knots expected.

* WHERE...Parts of the Gulf of Mexico.

* WHEN...Through noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-261815-
/O.CON.KHGX.SC.Y.0089.000000T0000Z-211127T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
413 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 15 to 25 knots with gusts near gale up to 
  35 knots. Seas of 6 to 8 feet are expected.

* WHERE...Parts of the Gulf of Mexico.

* WHEN...Through 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
451 
WHUS74 KHGX 261245
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
645 AM CST Fri Nov 26 2021

GMZ350-355-261800-
/O.CON.KHGX.SC.Y.0089.000000T0000Z-211126T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
645 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 15 to 25 knots with gusts to around 30 
  knots expected.

* WHERE...Parts of the Gulf of Mexico.

* WHEN...Through noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-262300-
/O.CON.KHGX.SC.Y.0089.000000T0000Z-211127T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
645 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 15 to 25 knots with gusts near gale up to 
  35 knots. Seas of 6 to 8 feet are expected.

* WHERE...Parts of the Gulf of Mexico.

* WHEN...Through 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
080 
WHUS74 KHGX 261517
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
917 AM CST Fri Nov 26 2021

GMZ350-355-261630-
/O.CAN.KHGX.SC.Y.0089.000000T0000Z-211126T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
917 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Sustained winds are below 20 knots therefore the Small Craft
Advisory previously in effect has been canceled. Mariners in small
craft are urged to use caution this afternoon.

$$

GMZ370-375-262100-
/O.EXT.KHGX.SC.Y.0089.000000T0000Z-211126T2100Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
917 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...North to northeast winds 15 to 25 knots. Seas of 6 to 8 
  feet are expected.

* WHERE...Parts of the Gulf of Mexico.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 11:37 PM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Nov 24, 11:37 PM CST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1137 PM CST Wed Nov 24 2021

.AVIATION [06Z TAF Issuance]...

MVFR conditions with CIGs between 1500-2500ft have begun to
approach from the northwest already impacting CLL and will be
reaching UTS within the next hour or two. Isolated showers will
also begin to pop up across CLL and UTS within the next few hours.
Conditions will steadily degrade through the night with the
approach of a cold front. CIGs will drop to 1500ft across the area
by the late morning across with ceilings dropping below 1000ft
after sunrise with the FROPA. FROPA will occur between 14-16z for
CLL and UTS, 17-19z for terminals between CXO and SGR/HOU, and the
19-21z for LBX and GLS. Moderate to heavy rain showers with
isolated thunderstorms will pop up out ahead of the front and with
the frontal passage itself bringing temporary visibility
restrictions. Once IFR to LIFR conditions begin during the early
morning, conditions will likely not improve to MVFR until the
late afternoon with improvements happening from NW to SE. The cold
front will usher in breezy northwesterly winds with gusts up to 20
to 25kts through the evening. Winds will slowly decrease after
sunrise for all terminals but GLS, which will continue to see
strong winds through Friday morning.

Fowler

&&

.PREV DISCUSSION /Issued 607 PM CST Wed Nov 24 2021/...

.SHORT TERM [Today through Thursday Night]...

On this Thanksgiving Eve (yep it's totally a thing now), cloud cover
has steadily increased as onshore flow continues to persist. With
southwesterly flow aloft and prevailing WAA, temperatures this
afternoon have warmed suitably with some locations 8+ degrees warmer
than Tuesday as highs reach the upper 70s/low 80s. But at least
there's a nice breeze to go along with it! With high pressure to our
NE and low pressure to our north, the pressure gradient has
tightened resulting in today's breezy conditions. Another
consequence of the WAA is streamer showers which began popping up in
our coastal and western counties earlier this afternoon. Cloud cover
becomes more dense as we go into the overnight hours as PW values
surge (1.6"-1.8") ahead of an approaching cold front. The front will
not make it into the CWA early enough to impact tonight's
temperatures, so expect lows in the 60s.

Now about that front...General timing is still on track for the
front to enter the northwestern CWA on Thanksgiving morning in the
6am-8am timeframe, in the Houston metro area in the 10am-12pm
timeframe, and at the coast in the 2pm-4pm timeframe. I use
timeframes because well...even though FROPA is in less than 24
hours, model guidance still isn't in agreement on the exact timing.
Additionally, we'll have showers and thunderstorms both ahead of the
cold front and along its boundary. At some point (thinking towards
the center of the CWA), the front will catch up with the leading
band of rain and consolidate into one line. Rain does look likely in
the Houston metro area in the morning hours, so plan on bringing an
umbrella or poncho to any festivities. Rainfall totals forecast is
still on track with widespread amounts of 1"-2" and isolated amounts
of 3"+. Locally heavy rainfall is possible with any of the stronger
storms. After the initial line of rain moves through, we'll have a
few hours of trailing stratiform rain before precipitation comes to
an end by the evening. With plentiful cloud cover and CAA,
temperatures will drop steadily throughout the day. So expect the
high temperature to occur in the morning hours as temperatures will
be down into upper 50s/low 60s around dinnertime. Northerly winds
behind the front will be breezy as well, especially along the coast,
so be sure any outdoor holiday decorations are properly secured.
Santa and his reindeer do usually take flight on the 24th/25th, but
this would be about a month too soon...

Temperatures on Thanksgiving night deserves a paragraph all to
itself because this is a tricky one. Had to think about this one
heavily (wish I had a wishbone to help me) because even with CAA
prevailing, models are in agreement on a thick layer of clouds
persisting overnight. This coupled with wet grounds from the
rainfall and moderate winds persisting led me to the conclusion that
temperatures won't be quite as cold as guidance is suggesting. Not
saying that it'll be warm by any means since we'll still have low
temperatures ranging from the low 40s to low 50s, but I don't think
we'll see those low 40s extend as far south as some models suggest.
This I do know for certain...there's a 100% chance of good food
tomorrow! Have a Happy Thanksgiving everyone, and try to stay dry!

Batiste

.LONG TERM [Friday through Wednesday]...

Benign weather is expected on Friday in the wake of the
Thanksgiving day cold front. Moderate cold air advection will keep
things chilly on Friday with MaxT values in the upper 50's to
lower 60's. MinT values on Fri Nite/early Saturday will be
strongly dependent on when clouds return in advance of the next
weather system. Will keep MinT values in the lower 40's for now.
The upper low will slide into West TX early Saturday. Lift will
increase on the east side of this feature as it moves east and a
series vort lobes embedded in W-SW flow aloft will also aid in
lifting the air over SE TX. PWATs will increase to around 1.50
inches by 18z Saturday and the combination of higher moisture
levels and lift on the east side of the upper level feature should
allow widespread showers to develop by mid day with rain
continuing into Saturday night. Clouds and precip should keep
things on the cool side Saturday with MaxT values near 60 degrees.
The upper level low will fill as it gets absorbed into an upper
level trough over the Great Lakes late Saturday night and rain
should begin ending from west to east Saturday night. SE TX will
lie on the west side of the upper trough axis by 12z Sunday and
subsidence should kick in ending rain chances. Clouds should keep
MinT values in the upper 40's Sat night but partial clearing on
Sunday will allow MaxT values to warm back up into the upper 60's.
Slightly warmer temperatures and dry conditions are expected
Monday and Tuesday as high pressure settles over the state. 43

.MARINE...
High pressure over the eastern US and lower pressures over West
Texas will maintain a moderate onshore flow tonight. Sustained
winds have been below Advisory criteria but feel there is a small
window for sustained winds to reach 20 knots offshore so will
maintain the SCA over the 20-60 nm waters through 06z and will
transition to a SCEC for the 0-20 NM Gulf waters tonight and drop
all flags for the bays. Winds will decrease further later tonight
as a cold front enters the region and the gradient relaxes
further. A cold front will cross the coastal waters Thursday
afternoon and winds will become north and increase by late
afternoon. Sustained N-NE winds will develop Thursday night as a
1030 mb high builds into Texas. The pressure gradient will relax
on Friday as the surface high gets stretched across the northern
Gulf coast. The sfc high will drift east Friday night with NE
winds veering to the east. A weak coastal trough will develop on
Saturday with a weak to moderate onshore flow. A stronger offshore
flow is expected Saturday night as the coastal trough evolves
into a surface low and pushes east. A moderate offshore flow is
expected Sunday night.

Will maintain a Rip Current statement as the risk for strong rip
currents will persist through Thursday (wind shift). Water levels
remain high as well with some spots flirting with 3.0 feet. No
coastal flooding impacts expected at this time. 43

.CLIMATE...

With 1-2" of rainfall expected area-wide tomorrow and relatively
"soft" previous records in place, it's possible that this will be
the wettest recorded Thanksgiving for SE TX. Current rainfall
records for Thanksgiving at our four climate sites are as follows:

SITE                 AMOUNT          YEAR
--------------------------------------------------
City of Houston      1.01"           1907 (Nov 28)
Houston-Hobby        0.55"           1941 (Nov 26)
Galveston            1.61"           1934 (Nov 29)
College Station      0.85"           1913 (Nov 27)

Daily rainfall records for November 25 at Houston, Houston-Hobby,
and College Station are each under 2" as well and as a result may
also be broken tomorrow. Interestingly, Galveston recorded 8" of
rain on November 25, 1940 which remains the wettest November day on
record for the city.

Cady

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  78  61  67  42  58 /  70   0   0   0  30
Houston (IAH)          78  64  69  47  60 /  90  10   0   0  30
Galveston (GLS)        78  69  74  55  62 /  90  40   0   0  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...High Rip Current Risk until 6 AM CST Thursday for the following
     zones: Bolivar Peninsula...Brazoria Islands...Galveston
     Island...Matagorda Islands.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 3 AM CST Thursday for
     the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM.

     Small Craft Advisory until 3 AM CST Thursday for the following
     zones: Waters from Freeport to Matagorda Ship Channel TX
     from 20 to 60 NM...Waters from High Island to Freeport TX
     from 20 to 60 NM.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:53 AM CSTSmall Craft AdvisoryHGX5 hr
Nov 25, 8:26 AM CSTSpecial Weather StatementHGXMontgomery34 min
Nov 25, 8:48 AM CSTSpecial Weather StatementHGXHarris27 min
Nov 25, 12:20 PM CSTSpecial Marine WarningHGX40 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.